Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 189, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 7, 2007, 8:50 PM CDT for Dimmit County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2007, 8:50 PM CDT (01:50 UTC)
- Expired
- May 7, 2007, 9:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Dimmit County, TX
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 5:59 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1606 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 080150 SVREWX TXC127-080215- /O.NEW.KEWX.SV.W.0189.070508T0150Z-070508T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 850 PM CDT MON MAY 7 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DIMMIT COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF CARRIZO SPRINGS... * UNTIL 915 PM CDT * AT 848 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR ASHERTON...OR ABOUT NEAR CARRIZO SPRINGS...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 2846 9992 2837 9975 2859 9957 2862 9978 $$
2 follow-up statements
000 WWUS54 KEWX 080154 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 854 PM CDT MON MAY 7 2007 TXC127-080215- /O.CON.KEWX.SV.W.0189.000000T0000Z-070508T0215Z/ DIMMIT TX- 854 PM CDT MON MAY 7 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR DIMMIT COUNTY... AT 854 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR CARRIZO SPRINGS...MOVING NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2846 9992 2837 9975 2859 9957 2862 9978 $$
000 WWUS54 KEWX 080159 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 859 PM CDT MON MAY 7 2007 TXC127-080215- /O.CON.KEWX.SV.W.0189.000000T0000Z-070508T0215Z/ DIMMIT TX- 859 PM CDT MON MAY 7 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR DIMMIT COUNTY... AT 900 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER TO GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR CARRIZO SPRINGS...MOVING NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. HAIL UP TO TWO AND ONE QUARTER INCHES IN DIAMETER HAS BEEN REPORTED IN CARRIZO SPRINGS WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2846 9992 2837 9975 2859 9957 2862 9978 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 7:39 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 7, 7:39 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 739 PM CDT MON MAY 7 2007 .UPDATE... INCREASED POPS OVER AREA FROM EAST OF DEL RIO TO THE HILL COUNTRY AND ADJ PARTS OF SOUTH CENTRAL TEXAS FOR TONIGHT...PER TRENDS 18Z-00Z AND LATEST FCST INFO COMBINED WITH SATELLITE IMAGERY. EXPANDED FFA FOR A FEW MORE COUNTIES FURTHER EAST DUE TO HEAVY RAIN POTENTIAL EXPANDING EAST. FORECASTS CONTINUE TO SHOW WET PATTERN FOR TUESDAY THROUGH WEDNESDAY AND THURSDAY SO ADJUSTED POPS PER COMPOSITE OF SOLUTIONS FROM PAST FEW DAYS. COMPOSITE SOLUTIONS AND SPRING 2007 TRENDS INDICATE LOW MOVING EAST OF THE AREA SATURDAY...SO SHOWED DECREASING POPS FROM THE WEST SATURDAY. && .PREV DISCUSSION... /ISSUED 639 PM CDT MON MAY 7 2007/ AVIATION... VFR CONDITIONS WILL PREVAIL AT I-35 TAF SITES THROUGH THE NEXT FEW HOURS BEFORE MVFR CIGS DEVELOP BY 03-04Z. SHRA/TSRA WILL CONTINUE AT KDRT THROUGH THE EVENING AND EARLY NIGHT HOURS WITH IFR CIGS/VSBYS EXPECTED. ONCE THE THUNDERSTORMS CLEAR THE REGION, MVFR CIGS WILL SETTLE IN BY 03-04Z. MODERATE SE FLOW AT THE SFC COULD ALLOW ENOUGH MOISTURE TO PENETRATE THE REGION FOR CIGS TO LOWER TO NEAR IFR OVERNIGHT. PREV DISCUSSION... /ISSUED 328 PM CDT MON MAY 7 2007/ DISCUSSION...AN ACTIVE FORECAST FOR THE NEXT COUPLE OF DAYS...ESPECIALLY FOR THE WESTERN COUNTIES IN OUR REGION. A MCS BROUGHT NUMEROUS SHOWERS AND THUNDERSTORMS TO THE EDWARDS PLATEAU AND WESTERN HILL COUNTRY THIS MORNING. SOME AREAS RECEIVED RAIN AMOUNTS OF 3 TO 5 INCHES. THERE WAS A BREAK FOR A COUPLE OF HOURS...BUT SHOWERS AND THUNDERSTORMS HAVE REDEVELOPED OVER THE SAME AREAS THIS AFTERNOON. ELEVATED STORMS HAVE DEVELOPED ALONG THIS BOUNDARY AND EXTEND INTO MEXICO. DEEP LOW LEVEL MOISTURE IS IN PLACE ACROSS SOUTH CENTRAL TEXAS. IN ADDITION PACIFIC MOISTURE IS BEING ENTRAINED INTO THE REGION AS WELL. PW VALUES HAVE INCREASE BY ONE HALF INCH OVER THE PAST 24 HOURS AT KDRT. ANY ADDITIONAL SHOWERS AND THUNDERSTORMS THAT TRAVERSE THE AREAS ALREADY EFFECTED THIS MORNING BY HEAVY RAINS...WILL HAVE RUNOFF AND FLOODING POTENTIAL. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREAS OF POTENTIAL FLOODING THROUGH TUESDAY MORNING. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY. IF MODELS CONTINUE WITH THIS TREND ANOTHER FLASH FLOOD WATCH MAY BE NEEDED FOR THE TUESDAY NIGHT/WEDNESDAY EVENT. MODELS ARE SLOW TO MOVE THIS UPPER LOW OUT OF THE REGION...AND IN PARTICULAR THE GFS...SO HAVE PRECIPITATION MENTIONED IN THE FORECAST THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 87 66 84 64 / 20 20 30 20 30 AUSTIN BERGSTROM INTL AIRPORT 68 85 64 83 58 / 20 20 20 20 30 DEL RIO INTL AIRPORT 71 83 69 78 66 / 70 60 50 40 40 SAN ANTONIO INTL AIRPORT 70 85 66 82 63 / 30 20 30 30 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES: EDWARDS...KINNEY...REAL...VAL VERDE. FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES: DIMMIT...MAVERICK...UVALDE...ZAVALA. && 08/25/PM
Hazardous weather outlook, May 7, 5:52 AM CDT, 14 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 552 AM CDT MON MAY 7 2007 TXZ183>185-202-217-081100- VAL VERDE-EDWARDS-REAL-KINNEY-MAVERICK- 552 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE EDWARDS PLATEAU..MIDDLE RIO GRANDE PLAINS AND OVER WESTERN PORTIONS OF THE TEXAS HILL COUNTRY. THE MAIN THREATS WILL BE FROM LARGE HAIL AND DAMAGING WINDS BUT LOCALLY HEAVY RAINS COULD PRODUCE SOME LOCALIZED FLOODING AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE SLISK RISK OF SEVERE THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH WEDNESDAY WITH THE MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS. IN ADDITION..DEVELOPING HEAVY RAIN EVENTS MAY PRODUCE LOCALIZED FLOODING BOTH TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. TXZ171>173-186>190-192-203-204-218-228-081100- LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- TRAVIS-UVALDE-MEDINA-ZAVALA-DIMMIT- 552 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AND WEDNESDAY WITH THE MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS. IN ADDITION..DEVELOPING HEAVY RAIN EVENTS MAY PRODUCE LOCALIZED FLOODING BOTH TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY AND WEDNESDAY. TXZ191-193-194-205>209-219>225-081100- HAYS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-FRIO- ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- 552 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY WITH THE MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS. IN ADDITION..A DEVELOPING HEAVY RAIN EVENT MAY PRODUCE LOCALIZED FLOODING WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:05 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 4 hr |
| May 7, 7:57 PM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| May 7, 8:12 PM CDT | Flash Flood Warning | EWX | Uvalde, Zavala | 3 hr |
| May 8, 3:44 AM CDT | Flash Flood Watch | EWX | Bandera, Dimmit, Edwards, Gillespie, Kerr, Kinney and 6 more | 24 hr |
| May 8, 6:41 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.